I have recently started self-administering DHE injections. I have found that I have a fair amount of pain at the injection site. Is this normal? Monique.
There's bound to be discomfort when injecting DHE, but it shouldn't be especially painful. It may be that you could choose a better injection site or that you're injecting too deeply. Call your doctor's office and schedule a time when one of the nurses can help you with injection technique. They should be willing to instruct you and observe how you inject. You can use saline to do an injection or two in the office, under the nurse's supervision.
John Claude Krusz and Teri Robert
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
© Teri Robert and J.C. Krusz, 2008.
Last updated July 22, 2008.
Published On: July 22, 2008